MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305891
Medical Device Problem Codes Leak/Splash (1354); Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd eclipse¿ safety needle the needle and syringe could not connect properly and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: pushing together this new needle and the vaccine took lots of effort and in a final effort to push it onto the infanrix hexa syringe my grip slipped and the plunger was depressed causing vaccine spillage and subsequent wastage of vaccine.
 
Additional Manufacturer Narrative
Investigation summary a device history record review was completed for provided material number 305891 and lot number 2012007.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty retained samples of the reported lot were obtained for evaluation by our quality engineer team.The retained needle samples were assembled with a discardit 2ml syringe.No signs of defective hub connection were observed with any of the retained samples.Based on the investigation results, an exact cause related to the manufacturing process could not be determined for this reported incident.Engagement force is measured during manufacturing as part of the in-process inspections and final testing prior to product release.Smartslip technology ¿ has been introduced to help ensure a secure connection is made with luer slip syringes.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ SAFETY NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15556465
Report Number3002682307-2022-00262
Device Sequence Number20594581
Product Code FMI
UDI-Device Identifier00382903058914
UDI-Public00382903058914
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Catalogue Number305891
Device Lot Number2012007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown